Nebraska, 2007High Wind in Nebraska, June 6, 2007
June 6, 2007 · NWS OAX · 2 events in 2 counties and zones
Strong south winds occurred across eastern Nebraska much of Wednesday June 6th. The winds were caused by an unseasonably deep low pressure system that tracked across the northern plains.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong south winds occurred across eastern Nebraska much of Wednesday June 6th. The winds were caused by an unseasonably deep low pressure system that tracked across the northern plains. Sustained winds of 30 to 35 mph were common with many gusts of 50 to 55 mph reported. The highest recorded wind reported to the NWS was a 55 knot/63 mph wind gust near Fairbury. These strong winds caused scattered tree and other damage across much of eastern Nebraska.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 6, 2:25 AM CST, 9 hours 10 minutes earlier.
Area forecast discussion, Jun 6, 2:25 AM CST, 9 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
325 AM CDT WED JUN 6 2007
.DISCUSSION...
FORECAST CONCERNS CENTER AROUND STRONG WINDS TODAY AND
PROBABILITY OF SVR WX OUTBREAK LATER THIS EVENING.
STRONG WARM AIR ADVECTION TAKING PLACE THIS MORNING WITH A FEW
ISOLATED CELLS BEGINNING TO EMERGE ACROSS SWRN IA. WL BE TRICKY
FORECAST THIS MORNING TO PIN DOWN EXACTLY WHERE THIS ACTIVITY WL
EXIST...BUT BEST ISENTROPIC LIFT WL BE ACROSS WRN IA. ALSO...LINE
OF TSTMS MOVING EAST ACROSS NORTH CENTRAL NEB/CENTRAL SD IS LIKELY
TO CONTINUE INTO NORTHEAST NEB SO WL KEEP CHANCES MAINLY IN THE
NRN FA AS 850MB JET FEEDING INTO THE ACTIVITY IS NEARING 45-50KTS.
CAVEAT IS DRY AIR IN THE LOW LEVELS WITH SFC DEWPOINTS ONLY IN THE
LOWER TO MID 40S WITH A SOUTHEAST WIND.
STRONG LEE CYCLOGENESIS IS UNDERWAY ACROSS ERN MT AHEAD OF THE STRONG
UPPER LOW PROGRESSING ACROSS THE NWRN CONUS. SFC LOW IS EXPECTED TO
DEEPEN AND TRACK ACROSS THE WRN DAKOTAS THRU THE DAY AND INTO ERN
ND BY 12Z THU. 850MB WINDS WL REMAIN AROUND 50KT THROUGHOUT THE
AFTERNOON AND SUFFICIENT LO LVL MIXING SHOULD PROVIDE ENOUGH
MOMENTUM TRANSFER TO SUSTAIN WIND ADVISORY CRITERIA THROUGHOUT
MUCH OF THE AFTERNOON AND INTO THE EVENING HOURS. TIMING OF PREVIOUS
ADVISORY LOOKS GREAT...WITH A DROP OFF IN MIXING AFTER 03Z THU
DESPITE STRENGTHENING 850MB WINDS. WL LEAVE THIS HEADLINE AS IS.
IN REGARDS TO SEVERE WX THREAT...MUCH OF AREA EXCEPT SERN COUNTIES
IN A MODERATE RISK FOR TONIGHT. FORECAST SOUNDINGS CONTINUE TO
INDICATE STOUT CAP THROUGH THE AFTERNOON AND EARLY EVENING HOURS
SO THIS SHOULD HOLD THINGS OFF UNTIL CLOSE TO SUNSET. AT THAT
TIME...DRYLINE IS FORECAST TO EXTEND FM CNTRL SD THRU CNTRL NEB
AS UPPER TROF SWINGS INTO THE CNTRL PLAINS. STORMS SHOULD RAPIDLY
FIRE ALONG AND AHEAD OF THE DRYLINE AND QUICKLY BECOME
SEVERE. SVR STORMS SHOULD CONTINUE EWD ALONG AND AHEAD OF THE
DRYLINE THRU THE NIGHT INTO ERN NEB WHERE SHEAR AND INSTABILITY
REMAIN VERY FAVORABLE FOR SVR STORMS. SIMULATED RADAR REFLECTIVITY
OFF THE 00Z 4.0KM NCEP NMM WRF LOOKS QUITE REASONABLE FOR A
CONCEPTUAL MODEL WITH ACTIVITY BEGINNING AROUND 02Z IN OUR WESTERN
COUNTIES AND CONTINUING EAST INTO THE EARLY MORNING. TORNADIC
SUPERCELLS CANNOT BE RULED OUT GIVEN FAVORABLE HODOGRAPHS AND
OVERALL ENVIRONMENT.
COULD BE SOME LINGERING ACTIVITY ACROSS SERN COUNTIES BY SUNRISE
THURSDAY AS SFC LOW MOVES INTO NRN MN. SECONDARY CDFNT MOVES IN
THURSDAY EVENING AS ANOTHER VORT LOBE EXTENDS SWWD FM MAIN SYSTEM.
A FEW SHOWERS ARE POSSIBLE...BUT WITH DRY AIR ADVECTING IN FM THE
WEST...CHANCES LOOKS SMALL.
SHOULD BE A DRY START TO THE WEEKEND WITH THE PATTERN BECOMING ACTIVE
AGAIN TOWARDS EARLY NEXT WEEK.
&&
.AVIATION...
KOFK/KOMA/KLNK...ACCAS TYPE CLOUDS WITH ISOLD TSRA DEVELOPED OVER
THE AREA EARLY THIS MORNING. CLOUD BASES HAVE BEEN BETWEEN 7000 AND
12000 FEET. COULD HAVE LOCAL MVFR CONDITIONS IN THE TSRA THROUGH
ABOUT 14Z. CONDITIONS SHOULD BE VFR THE REST OF THE DAY. AFTER 00Z
THERE COULD BE SOME MVFR AND ISOLD IFR CONDITIONS IF TSTMS DEVELOP
IN NERN NE...BUT CHANCE OF THAT SEEMS BETTER AFTER 06Z.
GUSTY SOUTH WINDS WILL BUFFET THE AREA TODAY...WITH GUSTS TO ABOUT
40 KTS.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING
FOR NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-
088>093.
IA...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING
FOR IAZ043-055-056-069-079-080-090-091.
&&
GRIFFIS/MILLERHazardous weather outlook, Jun 6, 11:11 AM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1211 PM CDT WED JUN 6 2007
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-070715-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1211 PM CDT WED JUN 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
VERY STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN
BE EXPECTED WITH A WIND ADVISORY IN EFFECT.
SEVERE THUNDERSTORMS ARE POSSIBLE LATER TONIGHT...ESPECIALLY
ACROSS PORTIONS OF NORTHEAST NEBRASKA AND MAY DEVELOP FARTHER
SOUTHEAST OVERNIGHT. DAMAGING WINDS...LARGE HAIL ARE THE PRIMARY
THREATS HOWEVER THERE MAY BE ISOLATED TORNADOES.
INTENSE LOW PRESSURE OVER THE WESTERN PLAINS WILL MOVE INTO SOUTH
CENTRAL SOUTH DAKOTA AND NORTH CENTRAL NEBRASKA BY EARLY EVENING.
THUNDERSTORMS ARE EXPECTED TO FORM ALONG A DRYLINE ASSOCIATED WITH
LOW PRESSURE SYSTEM. MEANWHILE THE UPPER LEVEL WEATHER SYSTEM WILL
ALSO BE MOVING EASTWARD INTO THE NORTHERN PLAINS.
VERY WARM MID LEVEL TEMPERATURES WILL INHIBIT THUNDERSTORM
DEVELOPMENT UNTIL LATER TONIGHT. THIS WARM AIR SHOULD BE OVERCOME
ACROSS NORTH CENTRAL AND NORTHEAST NEBRASKA BY LATE THIS EVENING.
HOWEVER...THERE IS SOME QUESTION AS TO HOW FAR SOUTH THE STORMS
WILL MANAGE TO FORM. HOWEVER...SHOULD STORMS FORM THEY MAY BE
SEVERE.
A CONFERENCE CALL FOR EMERGENCY MANAGEMENT AND THE MEDIA WILL BE
MADE AT 3 PM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS MAY BE NEEDED LATER THIS EVENING THROUGH EARLY THURSDAY.
ZAPOTOCNY
High Wind, Saline
- When
- June 6, 11:35 AM CST
- Where
- Saline forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- COOP Observer
- Coordinates
- 40.524, -97.141 (the zone’s center; the record gives no point)
A wind gust of 58 mph was measured by home weather equipment by the Cooperative Observer near Friend.
High Wind, Jefferson
- When
- June 6, 12:37 PM CST to 12:57 PM CST
- Where
- Jefferson forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 40.176, -97.143 (the zone’s center; the record gives no point)
Wind gusts of 58 to 63 mph were measured for around 20 minutes near Fairbury. The strong winds caused scattered tree damage and other minor damage around town.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in North Dakota, June 6 to 7, 2007$1.7 million · 7 events
- High Wind in Colorado, June 6 to 7, 2007$250,000 · 73 kt wind · 33 events
- Tornadoes and Hail in South Dakota, June 6, 2007$30,000 · EF1 · 27 events
- Damaging Wind and Lightning Strikes in Virginia, June 6, 2007$165,000 · 3 events
- Strong Wind in Colorado, June 6, 2007$91,000 · 10 events
- Hail in Nebraska, June 6, 2007$80,000 · 1 in hail · 3 events
- Tornado and Hail in Nebraska, June 6, 2007$55,000 · EF0 · 10 events
- High Wind in New Mexico, June 6, 2007$25,000 · 61 kt wind · 18 events
- High Wind in Kansas, June 6, 2007$34,000 · 51 kt wind · 11 events
- Flash Flooding and Flood in Montana, June 6 to 7, 200756 kt wind · 23 events
- Hail and Damaging Winds in South Dakota, June 6, 20071 in hail · 15 events
- High Wind and Strong Wind in Kansas, June 6, 2007$11,000 · 56 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31340, 30803.